Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 9, NWS Albuquerque, NM

February 7, 2008

NWS Albuquerque, NM issued this wind advisory at Feb 7, 2008, 3:37 PM MST. It took effect at Feb 7, 2008, 4:00 PM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2008, 3:37 PM MST (22:37 UTC)
In effect from
Feb 7, 2008, 4:00 PM MST
Expired
Feb 8, 2008, 6:00 AM MST
In force
14 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 072237
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MST THU FEB 7 2008


NMZ004-005-011-012-081300-
/O.NEW.KABQ.WI.Y.0009.080207T2300Z-080208T1300Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...MORIARTY/ESTANCIA...SANTA ROSA
337 PM MST THU FEB 7 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MST FRIDAY. 

WEST TO NORTHWEST WINDS WILL AVERAGE 30 TO 40 MPH WITH GUSTS TO 
50 MPH THIS EVENING THROUGH THE OVERNIGHT HOURS. FAVORED AREAS
WILL BE ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS
EAST TO THE I 25 CORRIDOR...INCLUDING GLORIETA PASS T0 RATON PASS.
THE OTHER AREA WILL BE OVER TORRANCE COUNTY FROM MORIARTY TO SANTA
ROSA.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

40

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 7, 1:52 PM MST, 1 hour 45 minutes earlier.

Area forecast discussion, Feb 7, 1:52 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
152 PM MST THU FEB 7 2008

.DISCUSSION...
GENERALLY QUIET WEATHER THROUGH THE WEEKEND...THEN A MORE ACTIVE
PATTERN NEXT WEEK.

IT WAS DRY AND NOT AS COLD ACROSS NORTHERN AND CENTRAL NM. GUSTY
WINDS WERE NOTED OVER THE EASTERN HIGH PLAINS...MAINLY AROUND
CLINES CORNERS. WINDS WILL BE THE MAIN WEATHER STORY TONIGHT AS
STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE RUSH INTO NM FROM
THE NW. THIS IS IN RESPONSE TO AN UPPER LEVEL DISTURBANCE THAT WILL
BRUSH NORTHERN NM TONIGHT INTO FRI. CONDITIONS ARE FAVORABLE FOR
STRONG DOWNSLOPE WINDS ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO
MOUNTAINS AS WELL AS THE SANDIA AND MANZANO MOUNTAINS ONTO THE
CENTRAL HIGH PLAINS AND NORTHEAST HIGHLANDS. A WIND ADVISORY WILL
BE ISSUED WITH THE AFTERNOON FORECAST PACKAGE...RUNNING THROUGH 6 AM
FRI. OTHERWISE ONLY A COUPLE OF SNOW SHOWERS ARE POSSIBLE OVER THE
NORTHERN MOUNTAINS TONIGHT.

WINDS SHOULD EASE AS FRI GOES ON WHILE AN ISOLATED SNOW SHOWER MAY
LINGER OVER THE NORTHERN MOUNTAINS. TEMPERATURES SHOULD CONTINUE TO
MODERATE SOME...ESPECIALLY OVER THE EAST. WEAK HIGH PRESSURE WILL
BUILD IN FOR THE WEEKEND...PROVIDING DRY WEATHER WITH MILDER DAYTIME
TEMPERATURES AND GENERALLY LIGHT WINDS.

THE NEXT UPSTREAM STORM TO AFFECT NM WILL DROP SE ON MON...BRUSHING
THE NE PART OF THE STATE LATER MON INTO TUE. A STRONGER STORM MAY
AFFECT US IN THE WED THROUGH THU TIME PERIOD. CHJ

&&

.AVIATION...
FORECAST CHALLENGE TODAY WILL BE WIND DIRECTIONS AND TIMING OF GUSTS
MAINLY FOR SAF AND EASTERN PLAINS AIRPORTS. DEPENDING ON WHERE THE
SURFACE LEE TROUGH DEVELOPS...WIND DIRECTIONS IN TAFS MAY NEED
ADJUSTMENT BY 20 TO 30 DEGREES. EARLY FRIDAY MORNING...THE NW WIND
SHIFT AT PLAINS TAF SITES COULD ARRIVE AN HOUR OR TWO SOONER/LATER
THAN CURRENTLY FORECASTED.  OCCASIONAL MOUNTAIN OBSCURATIONS FROM
ISOLATED SNOW SHOWERS WILL ALSO BE POSSIBLE IN THE NW MOUNTAINS NEAR
THE CO BORDER TONIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  18  40  13  44 /  10   5   0   0
GALLUP..........................   5  43   5  47 /   0   0   0   0
GRANTS..........................  11  47  11  53 /   0   0   0   0
GLENWOOD........................  22  59  23  64 /   0   0   0   0
CHAMA...........................  -3  31  -2  40 /  20  10   5   0
LOS ALAMOS......................  15  41  15  48 /   0   0   0   0
RED RIVER.......................   0  30   0  42 /  10  10   0   0
TAOS............................   6  38   6  46 /  10   0   0   0
SANTA FE........................  18  42  16  48 /   0   0   0   0
SANTA FE AIRPORT................  21  44  20  50 /   0   0   0   0
ESPANOLA........................  17  46  19  54 /   0   5   0   0
ALBUQUERQUE HEIGHTS.............  28  50  26  53 /   0   0   0   0
ALBUQUERQUE VALLEY..............  22  51  20  57 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  23  47  23  53 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  26  51  25  59 /   0   0   0   0
SOCORRO.........................  25  58  22  60 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  21  45  20  50 /   0   0   0   0
MORIARTY/ESTANCIA...............  18  47  16  54 /   0   0   0   0
CARRIZOZO.......................  28  60  26  60 /   0   0   0   0
RUIDOSO.........................  24  54  25  56 /   0   0   0   0
RATON...........................  16  46  12  53 /   0   0   0   0
LAS VEGAS.......................  23  48  19  54 /   0   0   0   0
ROY.............................  25  49  21  56 /   0   0   0   0
CLAYTON.........................  24  52  25  58 /   0   0   0   0
SANTA ROSA......................  28  56  25  67 /   0   0   0   0
TUCUMCARI.......................  29  60  26  63 /   0   0   0   0
FORT SUMNER.....................  28  60  27  68 /   0   0   0   0
CLOVIS..........................  30  60  28  64 /   0   0   0   0
PORTALES........................  29  65  27  66 /   0   0   0   0
ROSWELL.........................  32  70  30  70 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM MST FRIDAY FOR THE
FOLLOWING ZONES...NMZ004-005-011-012.

&&

40/44
Hazardous weather outlook, Feb 7, 6:00 AM MST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST THU FEB 7 2008

NMZ001>021-026-081300-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WESTERLY SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO AROUND 45 OR
50 MPH MAY OCCUR LATER THIS AFTERNOON AND THIS EVENING ALONG AND
ADJACENT TO THE CENTRAL MOUNTAIN CHAIN. CRITICAL FIRE WEATHER
CONDITIONS DUE TO STRONG WINDS AND LOW HUMIDITIES ARE POSSIBLE FOR
AN HOUR OR TWO LATER THIS AFTERNOON OVER THE EAST CENTRAL PLAINS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO AROUND 45 OR 50 MPH
MAY BLOW FRIDAY ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN
CHAIN. CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW
HUMIDITIES ARE MAY OCCUR FRIDAY FOR AN HOUR OR TWO ACROSS THE EAST
CENTRAL PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.